Alert archive / Texas / Small Craft Advisories in 2021

Small Craft Advisory 5, NWS Corpus Christi, TX

January 14, 2021

NWS Corpus Christi, TX issued this small craft advisory at Jan 14, 2021, 3:10 PM CST. It took effect at Jan 14, 2021, 6:00 PM CST. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Jan 14, 2021, 3:10 PM CST (21:10 UTC)
In effect from
Jan 14, 2021, 6:00 PM CST
Expired
Jan 15, 2021, 9:00 AM CST
In force
15 hr
Issued by
NWS Corpus Christi, TX

The text

As transmitted.

039 
WHUS74 KCRP 142110
MWWCRP

URGENT - MARINE WEATHER MESSAGE
National Weather Service Corpus Christi TX
310 PM CST Thu Jan 14 2021

GMZ250-255-270-275-150900-
/O.NEW.KCRP.SC.Y.0005.210115T0000Z-210115T1500Z/
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out
20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-
310 PM CST Thu Jan 14 2021

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 AM CST FRIDAY...

* WHAT...North winds 20 to 25 knots with gusts up to 30 knots 
  expected.

* WHERE...Coastal waters from Baffin Bay to Port Aransas out 20 
  NM, Coastal waters from Port Aransas to Matagorda Ship Channel 
  out 20 NM, Waters from Baffin Bay to Port Aransas from 20 to 
  60 NM and Waters from Port Aransas to Matagorda Ship Channel 
  from 20 to 60 NM.

* WHEN...Until 9 AM CST Friday.

* IMPACTS...Strong to very strong winds and/or increased seas 
  will result in hazardous marine conditions especially for 
  inexperienced mariners with smaller vessels.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

GMZ230-235-150900-
/O.NEW.KCRP.SC.Y.0005.210115T0000Z-210115T0900Z/
Bays and Waterways from Baffin Bay to Port Aransas-
Bays and Waterways from Port Aransas to Port O'Connor-
310 PM CST Thu Jan 14 2021

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 AM CST FRIDAY...

* WHAT...North winds around 20 knots with gusts up to 25 knots 
  and choppy to occasionally rough waters expected.

* WHERE...Bays and Waterways from Baffin Bay to Port Aransas and 
  Bays and Waterways from Port Aransas to Port O'Connor.

* WHEN...Until 3 AM CST Friday.

* IMPACTS...Strong to very strong winds and/or increased seas 
  will result in hazardous marine conditions especially for 
  inexperienced mariners with smaller vessels.



PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

BF
2 follow-up statements
512 
WHUS74 KCRP 150841 AAA
MWWCRP

URGENT - MARINE WEATHER MESSAGE...UPDATED
National Weather Service Corpus Christi TX
241 AM CST Fri Jan 15 2021

GMZ230-235-150945-
/O.CAN.KCRP.SC.Y.0005.000000T0000Z-210115T0900Z/
Bays and Waterways from Baffin Bay to Port Aransas-
Bays and Waterways from Port Aransas to Port O'Connor-
241 AM CST Fri Jan 15 2021

...SMALL CRAFT ADVISORY IS CANCELLED...

Northerly winds of 10 to 15 knots will continue overnight, 
however advisory level winds are no longer expected.

$$

GMZ250-255-270-275-151500-
/O.CON.KCRP.SC.Y.0005.000000T0000Z-210115T1500Z/
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out
20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-
241 AM CST Fri Jan 15 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS
MORNING...

* WHAT...North winds 15 to 25 knots with gusts to 30 knots.

* WHERE...Waters from Port Aransas to Matagorda Ship Channel 
  from 20 to 60 NM, Waters from Baffin Bay to Port Aransas from 
  20 to 60 NM, Coastal waters from Port Aransas to Matagorda 
  Ship Channel out 20 NM and Coastal waters from Baffin Bay to 
  Port Aransas out 20 NM.

* WHEN...Until 9 AM CST this morning.

* IMPACTS...Strong to very strong winds and/or increased seas 
  will result in hazardous marine conditions especially for 
  inexperienced mariners with smaller vessels.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
253 
WHUS74 KCRP 151503
MWWCRP

URGENT - MARINE WEATHER MESSAGE
National Weather Service Corpus Christi TX
903 AM CST Fri Jan 15 2021

GMZ250-255-270-275-151615-
/O.EXP.KCRP.SC.Y.0005.000000T0000Z-210115T1500Z/
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out
20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-
903 AM CST Fri Jan 15 2021

...SMALL CRAFT ADVISORY HAS EXPIRED...

Northerly winds have decreased to 15 to 20 knots. Mariners
operating small craft should exercise caution.

$$

EMF

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this small craft advisory went out at Jan 14, 11:59 AM CST, 3 hours 11 minutes earlier.

Area forecast discussion, Jan 14, 11:59 AM CST, 3 hours 11 minutes before
Area Forecast Discussion
National Weather Service Corpus Christi TX
1159 AM CST Thu Jan 14 2021

AVIATION...

VFR conditions will prevail through at all sites. Light and
variable winds will turn to the northwest/north and strengthen to
moderate levels just ahead of a cold front. Expecting front
arrival this afternoon with gusty winds. Initially, this morning
the front appeared to have sped up however, recent observations
show winds are a bit slower to pick up than originally expected.
Also, observation sites where front has already past are showing
slightly higher gusts. Have reflected these changes for all TAF
sites accordingly. Tonight, winds are expected to ease after the
front pushes through. No rainfall is expected late tonight as a
surface high pressure builds over the area. No rainfall is
anticipated with this system as the atmosphere is starved of
moisture. However, a stray pop-up storm is not completely out of
the question near VCT but is not expected because any forcing
should remain further to the east.

&&

.PREV DISCUSSION... /Issued 357 AM CST Thu Jan 14 2021/

SHORT TERM (Today through Friday)...

A mid/upper level low will be deepening as it transitions into the
Great Lakes region through the period, sending an associated cold
front into South Texas this afternoon. Ahead of the front, expect a
southwesterly to westerly wind lead to much warmer temperatures
across the area under sunny to mostly sunny skies. Highs today are
forecast to run about 10 degrees warmer than yesterday, and range
from the upper 60s to the upper 70s. The front itself should arrive
later in the afternoon shifting the winds around to the north and
with breezy conditions developing in its wake. No rainfall is
anticipated with the front at this time since moisture is expected
to remain fairly limited across the area (PWATs below 1/2"), but
cannot rule out completely a stray shower given enough forcing
provided by the boundary.

Drier and cooler conditions will arrive later this evening and
overnight as a surface high pressure settles over the region behind
the front, with these conditions persisting through Friday. The
combination of clear skies and CAA will lead to another chilly night
across South Texas with lows in the mid 30s to lower 40s inland. A
continuous northerly wind will prevent temperatures from warming too
much on Friday, and remain rather mild. Highs on Friday are forecast
to range from the low to mid 60s.

LONG TERM (Friday Night through Wednesday)...

The two greatest changes in the extended realm involved pulling rain
chances on Sunday, then expanding rain chances by the middle of next
week for what could be a protracted period of well-above normal
moisture with unsettled southwest flow aloft.

Friday night opens with a chilly dome of high pressure centered
squarely over the region. Although the NBM's min temps are catching
up to the colder and more plausible MET and MAV numbers, it is still
a bit too mild for this strong radiational cooling scenario. This
high will depart over the waters by Saturday afternoon ahead of weak
onshore flow. As a shortwave trough tracks through on Sunday, a weak
surface trough will unfold over the Rio Grande Valley causing our SE
winds to back northeasterly. However, little if any cooling is
expected as 850-925 mb temps hold steady, but an uptick in low
clouds from increasing PWATs could curb highs a bit compared to
Saturday. Monday will be a transition day as NW flow aloft flattens
ahead of prolonged SW flow from Tuesday through late week. During
this time, sustained low level southerlies are progged to
transport very rich PWATs of 1 to 1.5 inches over all of South
Texas on Tuesday, increasing even further to around 2 inches
(99th percentile) by Wednesday. Models are in very good agreement
with this unusually moist regime next week, yet the greatest
uncertainty concerns a closed low near Baja CA on Tuesday and how
fast it opens up and tracks east. Even without tangible upper
forcing, such anomalous moisture alone seems reasonable for at
least daily shower potential from Tuesday through Thursday, with
some heightened opportunities once the upper trough and a frontal
boundary become better resolved in future model runs.

MARINE...

A moderate to at times strong southwesterly flow is expected today
ahead of an approaching cold front later this afternoon. Small Craft
Advisory conditions are likely to develop this evening in the wake
of the cold front and persist through Friday morning. Moderate
offshore flow Friday night will weaken by Saturday as high
pressure settles over the waters. Behind this high on Saturday
evening, weak onshore develops until a surface trough develops
over the Rio Grande Valley on Sunday causing winds to turn
northeasterly and remain light. Onshore flow quickly returns by
Monday, increasing to moderate to strong Monday night. Advisory
conditions are possible over the offshore waters Monday night,
then expanding to the nearshore waters on Tuesday.

&&

.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi    40  64  31  65  44  /   0   0   0   0   0
Victoria          37  62  32  63  37  /   0   0   0   0   0
Laredo            39  65  34  70  43  /   0   0   0   0   0
Alice             40  66  31  68  39  /   0   0   0   0   0
Rockport          43  64  37  64  45  /   0   0   0   0   0
Cotulla           38  65  32  70  39  /   0   0   0   0   0
Kingsville        40  65  30  68  42  /   0   0   0   0   0
Navy Corpus       47  63  40  62  50  /   0   0   0   0   0

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...None.

&&

BF/80...AVIATION
Hazardous weather outlook, Jan 14, 5:17 AM CST, 9 hours 53 minutes before
Hazardous Weather Outlook
National Weather Service Corpus Christi TX
517 AM CST Thu Jan 14 2021

TXZ229>234-239>247-342>347-442-443-447-151130-
La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval-
Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio-
Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg-
Coastal Nueces-Coastal San Patricio-Aransas Islands-
Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands-
Calhoun Islands-
517 AM CST Thu Jan 14 2021

This hazardous weather outlook is for South Texas.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

A freeze is possible for some inland areas late Friday night through
early Saturday morning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

GMZ230-235-250-255-270-275-151130-
Bays and Waterways from Baffin Bay to Port Aransas-
Bays and Waterways from Port Aransas to Port O'Connor-
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out
20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-
517 AM CST Thu Jan 14 2021

This hazardous weather outlook is for the Middle Texas
Coastal Waters.

.DAY ONE...Today and Tonight

Small Craft Advisory conditions will be likely tonight behind a cold
front.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

Small Craft Advisory condition may linger through Friday morning.
Advisory conditions will be possible again Monday night through
Tuesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

ANM/MCZ

Nearby

Small Craft Advisories in Texas, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.